MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the current information, the causes of the customer reported failure mode and operative complication cannot be determined.The product has not been returned to isi for evaluation.A follow-up mdr will be submitted if additional information is obtained.An isi advanced failure analysis engineer (fae) conducted a stapler log review and found the following: the logs show curved-tip stapler 30 instrument (part #470530-08, lot #t10210916-0025) was used first and was installed on the system 1 time on universal surgical manipulator (usm) #4.This stapler instrument fired 1 white reload.There was one clamp and fire by this instrument and both were completed successfully.There were no errors in the logs for this instrument.Next, the logs show curved-tip stapler 30 instrument (part #470530-08, lot #t10200731-0032) was installed 2 times, first on usm #2 and next on usm #4.The instrument fired two reloads (1 white, followed by 1 green).The first install of this instrument had no errors and clamping and firing was completed successfully.On the 2nd install, there was a completed clamp followed by a firing failure at around 41% completion.The logs show error code 22030 and indicate that the torque was too high when firing.There were no other errors for this instrument in the logs.Based on the logs, it is likely that the green stapler 30 reload was the reload involved with the reported incident.Image(s) and/or video clip(s) associated with this reported event were not submitted for review.This complaint is being reported due to the following conclusion: during a da vinci-assisted pulmonary lobectomy procedure, an incomplete staple line was identified after a stapler 30 reload was fired with a curved-tip stapler 30 instrument.As a result, the staple line was oozing.The surgeon used a new stapler instrument and fired another reload to resolve the complication.The causes of the customer reported failure mode and operative complication are unknown.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, an incomplete staple line was identified after a green stapler 30 reload was fired with a curved-tip stapler 30 instrument.As a result, the staple line was oozing.Intuitive surgical, inc.(isi) contacted the isi clinical sales representative (csr) and obtained the following additional information regarding the reported event: the csr stated she had discussed the incident with the surgeon.The surgeon fired a curved-tip stapler 30 instrument on unspecified tissue (unknown reload color and which staple fire).The stapler instrument made a grinding noise and would not complete the fire.An unspecified error message indicating a firing issue was generated.An incomplete staple line and oozing were identified in addition to some malformed staples.As a result of the stapling issue, a new unspecified stapler instrument was opened by the surgical staff and the surgeon fired another reload.Isi made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the stapler instrument associated with this complaint and completed investigations.Failure analysis investigations confirmed but not did not replicate the customer-reported complaint.Failure analysis found the primary failure of a failed functional firing test to be related to the customer reported complaint.For clarification, the instrument was found to have a firing failure based on log review, but it was not replicated during in-house testing.The instrument was placed and driven on an in-house system.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The stapler initialized, clamped, fired, and unclamped without any issues.The root cause is not determinable/applicable in instances such as this.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15965684
Report Number2955842-2022-15878
Device Sequence Number5550327
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M10220713
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM10220713 0677
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown